Q. After taking Plan B pills for two weeks, I have dark brown discharge. Why?

Answered by
Dr. Kamalpreet Kaur Nagpal
and medically reviewed by iCliniq medical review team.
Published on Oct 31, 2019

Hello doctor,

I have a question about my menstrural cycle. Two to three weeks ago I took a few Plan B pills throughout two weeks. I was supposed to get my period around 15th and it came only two days ago, but it is a dark brown discharge. I took several home tests and they are all negative. I was wondering why is my discharge is in this color? There is no blood just brown discharge. Am I pregnant?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Plan B Pills are to be taken only once after unprotected intercourse and not continuously for two weeks. There are different drugs that can be taken for this long, and they do not protect you like this.

The brown discharge which you are getting now is probably the withdrawal bleeding which you are getting after stopping the pill. This was bound to come. Your cycle date will be irregular this month. However, wait for few days or till 15th and if periods are delayed or abnormal spotting only then get a scan done.

In future, I will advise you to use regular cyclical combined contraceptive pills rather than this practice.

Also Read Answers From:

Related Questions & Answers


I am having reddish brown discharge with irregular periods. Why?

Query: Hello doctor, I am concerned about my health, I have not had a regular period in almost three months. I have been having brown, reddish discharge but I am most certain that I am not pregnant because I have not had intercourse since two years ago, my stomach has been hurting and I have gained weight...  Read Full »

What does waterlike vaginal discharge indicate?

Query: Hi doctor, My aunt is 31 years old and had her uterus removed 11 years ago. From then she never had the periods nor any discharge. It was all alright until a month ago. She had suddenly started experiencing waterlike vaginal discharge which is little smelly, and it hurts in stomach sometimes. When s...  Read Full »

Why am I having brown discharge after sex?

Query: Hello doctor, I am a female 44 years old. After sex, there is a brown discharge. It only happens at that time. There is no other discharge after that. Is it something to panic about? I am taking BP medication Nebicad H and Thyronorm for thyroid.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.